Abuse of tianeptine. A case report
Vandel P, Regina W, Bonin B, Sechter D, Bizouard P
Service de Psychiatrie et Psychologie Medicale,
CHU Saint-Jacques,
Encephale 1999 Nov-Dec; 25(6):672-3


The authors report a case of tianeptine abuse in a 30 year-old woman. After a medical prescription of the recommended dosage of 12.5 mg 3 times daily of oral tianeptine for a depressive illness, the patient spontaneously increased the dosage which after two months reached 150 tablets per day. No severe toxic effects were observed. As adverse effects, the patient, in the beginning of this high treatment period suffered from nausea, vomiting, abdominal pain, anorexia with weight loss, constipation. These side effects progressively disappeared. The biological tolerance was excellent, and hepatic parameters were not affected. The patient experienced and seek a psychostimulant effect. After seven months of such a therapy, she was hospitalized to undergo a withdrawal. The discontinuation of the tianeptine treatment occurs in four days. A withdrawal syndrome marked by myalgia, and cold feeling was transient, and alleviated by sedative phenothiazine (cyamemazine) and myorelaxant benzodiazepine (tetrazepam).
"Abuse potential"?
Tianeptine in India
Tianeptine and stress
Tianeptine compared
Tianeptine addiction?
Tianeptine: structure
Tianeptine and memory
Tianeptine: side-effects
Tianeptine for autistic kids
Tianeptine as an antidepressant
Tianeptine, alcohol and cognition
Tianeptine, fluoxetine and the rat
Tianeptine and alcohol dependence
Tianeptine for asthmatic depressives
Tianeptine, amineptine and dopamine
Serotonin reuptake inhibitors v enhancers
Tianeptine and the dopamine D2/D3 receptors

and further reading

Future Opioids
BLTC Research
Utopian Surgery?
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World

The Good Drug Guide
The Good Drug Guide

The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family